MAUDE Adverse Event Report: SYNTHES BRANDYWINE CANNULATED STARDRIVE SCREWDRIVER/T15; SCREWDRIVERS

SYNTHES BRANDYWINE CANNULATED STARDRIVE SCREWDRIVER/T15; SCREWDRIVERS
Catalog Number 314.114
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.A product development investigation was performed for the subject device (cannulated stardrive screwdriver/t15, part number 314.114, lot number 6108286).The subject device was returned with the complaint condition stating: a visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed at cq for the returned device as part of this investigation.No product design issues or discrepancies were observed.Visual inspection at cq confirmed the reported complaint condition.The distal stardrive lobes are worn.The edges show cumulative wear.Additionally, the tip is slightly twisted approximately 15-20 degrees in the direction of resistance met during screw insertion.A functional test could not be performed at cq as the screw involved in the event was not returned.Screwdriver assembly and screwdriver shaft component drawing were reviewed during this investigation.No product design issues or discrepancies were observed.The stardrvie tip features could not be accurately measured at cq due to the post manufacturing damage (twisted and worn).The inside diameter / cannulation at the distal tip measured 1.73 mm at cq (best fit gauge pin gp32) which is within specification of 1.70 mm - 1.80 mm per screwdriver shaft component drawing.Unable to determine a definitive root cause.Most likely due to excessive force as evidenced by the twisted tip.A device history record review was performed for the subject device lot number 6108286.Manufacturing location: (b)(4).Date of manufacture: 20 mar 2009.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that reported during an open reduction internal fixation (orif) of the proximal humerus that a cannulated stardrive screwdriver was worn so it would not seat with the screw.Another screwdriver was readily available and the surgery continued with no delay, no medical intervention and was successfully completed.The patient was stable following the surgery.Concomitant medical device: unknown screw (quantity 1).This is report 1 of 1 for (b)(4).

Brand Name
CANNULATED STARDRIVE SCREWDRIVER/T15
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key7007006
Report Number2530088-2017-10327
Device Sequence Number1599934
Product Code HXX
UDI-Device Identifier10886982188526
UDI-Public(01)10886982188526(10)6108286
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.114
Device Lot Number6108286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR